





IEA-UNDP-WB CONFERENCE: UNDERSTANDING THE GENDER AND CLIMATE CHANGE NEXUS

Date and time: November 15, 16, and 17, 2022 **Venue/platform:** Zoom **Open to the public.** Registration required

PROGRAM

Day 1: Tuesday, November 15

Moderator: Ana Maria Tribin, United Nations Development Programme

NYC TIME	
8:00-8:15am	Welcoming Remarks
5 minutes each	Luis Felipe Lopez-Calva, International Economic Association
	Linda Maguire, United Nations Development Programme
	Andrea Woodhouse, World Bank
8:15-8:45am	Keynote Lecture
	Joshua Eastin, Portland State University
	30 minute-presentation
8:45-9:00am	Break
9:00-10:15am	Session 1: Gendered Impacts of Climate Change
	Chair: Ana Maria Tribin, United Nations Development Programme
	15-minute presentation and 5-minute discussion per paper
	The Effect of Nature's Wealth on Human Development: Evidence from Renewable Resources – Alex Armand, Ivan Kim Taveras
	Discussant: Aparajita Dasgupta
	Impact of Exposure to Hot Temperatures In-Utero on Child Health Outcomes - Fatima Najeeb
	Discussant: Alex Armand
	Learning Outcomes under Rainfall Shocks: The Role of Norms around Female Labor
	Force Participation – Aparajita Dasgupta, Anahita Karandikar
	Discussant: Fatima Najeeb
	15 minutes for questions from the audience.
10:15-10:30am	Break

10:30-11:45am	<u>Session 2:</u> Gendered Impacts of Climate Change Chair: Alejandro López-Feldman, University of Gothenburg and LAERE 15-minute presentation and 5-minute discussion per paper
	The economic impacts of climate change on women in South Africa - Martin Henseler, Helene Maisonnave Discussant: Khadijat Busola Amolegbe
	Collective Model of Firewood Consumption, Production and Labour Supply: Evidence from Malawi – Raavi Aggarwal, Jan Steckel Discussant: Helene Maisonnave
	Gendered Effects of Crop Diversification and Climate Shocks on Household Food Security Status in Nigeria - Khadijat Busola Amolegbe, Eugenie Rose Fontep, Bernadin Géraud Ahodode, Emmanuelle Dorcas Pagal, Araar Abdelkrim Discussant: Raavi Aggarwal
	15 minutes for questions from the audience.
11:45am-12:00pm	Break
12:00-1:15pm	Session 3: Gendered Impacts of Climate Change Chair: Daniel Halim, World Bank Group 15-minute presentation and 5-minute discussion per paper Gender, Women's Rights, Environment & Climate Change in Rwanda - Bridget
	Rhinehart, Innocent Hitayezu, Gaspard Rwanyiziri, Donatha Gihana, Chantal Umuhoza, Annette Mukiga Discussant: Md. Shakhawat Hossain
	Disaster, Displacement and Gender-Based Violence Nexus: A Study on Two Disaster-Prone Areas of Bangladesh - Md. Shakhawat Hossain, Arifur Rahaman, Awfa Islam, Fabiha Idris Discussant: German Caruso
	Child Brides and Climate Variability – German Caruso, Melanie Gross, Marcos Insua, Valerie Mueller, Alexis Villacis Discussant: Bridget Rhinehart
	15 minutes for questions from the audience.

Day 2: Wednesday, November 16

Moderator: Anna Fruttero, World Bank Group

NYC TIME	
9:15-10:30am	Session 1: Gender, Adaptation, Resilience, and Mitigation
	Chair: Anna Fruttero, World Bank Group.
	15-minute presentation and 5-minute discussion per paper
	Bridging the Gender Gap: Invisibility and the Indigenous and Afro-descendant Climate Change Nexus in Honduras' Atlantic Coast: – Rosa María Martínez, Maria Elena Garcia, Ana Isabel Aguilera, Ricardo Martén, Ingrid Schreuel, Steven Schwartz and Camilo Vargas Sosa Discussant: Cicero Braga
	Rainfall, Mothers' Time Use, and Child Nutrition: Evidence from Rural Uganda – Chris Boyd
	Discussant: Rosa María Martínez
	Effects Of Off-Farm Work and Climate Shocks on Time Use in Rural Brazil – Cicero
	Braga, Lorena Costa
	Discussant: Chris Boyd
	15 minutes for questions from the audience.
10:30-10:45am	Break
10:45am-12:00pm	Session 2: Gender, Adaptation, Resilience, and Mitigation
	Chair: Daniel Halim, World Bank Group.
	15-minute presentation and 5-minute discussion per paper
	Gender Gaps in The Adoption of Climate-Smart Agricultural Practices in Developing Countries - Abebe Hailemariam, Astghik Mavisakalyan, Jaslin Kalsi Discussant: Jean Awé
	Polygyny and Farm Households' Resilience to Climate Shocks – Luca Tiberti, Sylvair Eloi Dessy, Marco Tiberti, David Aimé Zoundi Discussant: Abebe Hailemariam
	Adaptation to Climate Change and Agricultural Productivity – Jean Awé Discussant: Luca Tiberti
	15 minutes for questions from the audience.
12:00-12:15pm	Break
12:15-1:00pm	Panel: The Role of Women in Promoting Climate Change Action
	Moderator: Caren Grown, Brookings
	Panelists:

Nicolas Hernandez-Aguilera, Yale University
Ruth Meinzen-Dick, IFPRI
Valerie Muller, Arizona State University

Day 3: Thursday, November 17

Moderator: Johanna Fajardo-Gonzalez, United Nations Development Programme

NYC TIME	
8:30-9:15am	Panel: The Role of Women in Building and Strengthening Climate Resilience
	Moderator: Maria Floro, American University
	Panelists:
	Terry Cannon, Institute of Development Studies
	Stéphane Hallegatte, World Bank
	Nidhiya Menon, Brandeis University
	Agnes Quisumbing, IFPRI
9:15-9:30am	Break
9:30-10:00am	Keynote Lecture
	Seema Arora-Jonsson, Swedish University of Agricultural Sciences
	30 minute-presentation
10:00-10:15am	Break
10:15-11:30am	Session 1: Gender, Adaptation, Resilience, and Mitigation
	Chair: Johanna Fajardo-Gonzalez, United Nations Development Programme
	15-minute presentation and 5-minute discussion per paper
	Drought Impacts on Crops Sector and Adaptation Options in Burkina Faso: A Gender- Focused Computable General Equilibrium Analysis – Boureima Sawadogo Discussant: Stefan Leeffers
	Gender Analysis of Climate Change Adaptation and Maize Productivity: Evidence
	from Togo – Etayibtalnam Koudjom
	Discussant: Boureima Sawadogo
	It Will Rain: The Effect of Information on Flood Preparedness in Urban Mozambique
	Stefan Leeffers
	Discussant: Etayibtalnam Koudjom
	15 minutes for questions from the audience.
11:30-11:45am	Break
11:45am-1:00pm	Session 2: Gender, Adaptation, Resilience, and Mitigation
	Chair: Alejandro López-Feldman, University of Gothenburg and LAERE
	15-minute presentation and 5-minute discussion per paper
	Gender and Climate Impacts of the C-Quest Capital Cookstove, Jet-Flame, and Solar
	Home Kit Program – Nordica MacCarty, Grant Ross, Olivier Lefebvre, Alena Morris

	Discussant: Yazari Agudelo
	Gendered demand for environmental health: Evidence of complementarities from stove auctions in India – Krishnapriya Perumbillissery, Marc Jeuland, Jennifer Orgill- Meyer, Subhrendu K Pattanayak Discussant: Nordica MacCarty
	Adaptation To Climate Change in Remote Rural Households: The Role of Women in Land Management – Yazari Agudelo, Juan Carlos Muñoz-Mora, Santiago Bohorquez Discussant: Krishnapriya Perumbillissery
	15 minutes for questions from the audience.
1:00-1:10pm	Closing remarks
	Alejandro López-Feldman, University of Gothenburg and LAERE